MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100829
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of a right cerebral artery (unspecified), an 8mm x 29cm micrusframe10 (mfr100829/30399409) was selected for use as the first coil but became stretched and prematurely detached from the delivery wire at the time of removal.It the coil was ultimately removed from the patient using solitaire (medtronic) stent retriever and snare device.There was no report of patient injury.However, because of the long delay, the operation had to be stopped after the coil was recovered.The devices reportedly functioned as intended prior to the premature detachment.There was an adequate flush maintained through the devices.Excessive force had not been applied to the device.The device will be returned for evaluation.Additionally, a single procedural image was provided on 02-aug-2021 and was forwarded to an independent medical affairs consultant/neurovascular surgeon for medical review.The medical image attached to the complaint was reviewed by an independent medical affairs consultant, neurovascular surgeon on 02-aug-2021 the assessment reads as follows: ¿a complaint of premature detachment of a micrusframe10 8 mm x 29 cm is submitted along with a single lateral screenshot of a roadmap image.Complaint states that the coil detached and stretched during manipulation of the coil (during removal) and that it was ultimately retrieved with great difficulty utilizing a solitaire and snare device.The screenshot image supplied demonstrates a coil mass within what appears to be a pcom aneurysm with solitaire stent tines proximal to the coil mass.Premature detachment is an unusual but known complication that can occur.It tends to occur during manipulation of the coil.The coil may get entangled within a coil mass and may meet resistance when withdrawing.If pulled against resistance the coil can either detach or stretch.When resistance is felt it is better to readvance coil and place in aneurysm sac.If majority of coil is in microcatheter it is better to withdraw the catheter and coil mass as a unit.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: b5, g3, g6, h2, and h10.Section b5: additional information received indicated that the coil was considered too small for the target aneurysm.Therefore, the operator attempted to withdraw the coil into the concomitant microcatheter, but the coil prematurely detached.There was no report of unusual resistance/friction encountered during coil advancement or withdrawal.Blood flow was not restricted/reduced due to the event.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, d9, g3, g6, h2, h3, h6 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during a coil embolization of a right cerebral artery (unspecified) aneurysm, an 8mm x 29cm micrusframe10 (mfr100829/30399409) was selected for use as the first coil but became stretched and prematurely detached from the delivery wire at the time of removal.It the coil was ultimately removed from the patient using solitaire (medtronic) stent retriever and snare device.There was no report of patient injury.However, because of the long delay, the operation had to be stopped after the coil was recovered.The devices reportedly functioned as intended prior to the premature detachment.There was an adequate flush maintained through the devices.Excessive force had not been applied to the device.Additional information received indicated that the coil was considered too small for the target aneurysm.Therefore, the operator attempted to withdraw the coil into the concomitant microcatheter, but the coil prematurely detached.There was no report of unusual resistance/friction encountered during coil advancement or withdrawal.Blood flow was not restricted/reduced due to the event.No further details could be obtained.The medical image attached to the complaint was reviewed by an independent medical affairs consultant, neurovascular surgeon on 02-aug-2021 the assessment reads as follows: ¿a complaint of premature detachment of a micrusframe10 8 mm x 29 cm is submitted along with a single lateral screenshot of a roadmap image.Complaint states that the coil detached and stretched during manipulation of the coil (during removal) and that it was ultimately retrieved with great difficulty utilizing a solitaire and snare device.The screenshot image supplied demonstrates a coil mass within what appears to be a pcom aneurysm with solitaire stent tines proximal to the coil mass.A non-sterile unit micrusframe10 8mm x 29cm was received inside of a pouch.The device was visually inspected, and it was found that the embolic coil is several stretched and entangled with the rest of the device.No other damages or anomalies were observed on the device during the visual analysis.The micrusframe10 8mm x 29cm was inspected under microscope and it was noted that the embolic coil is several stretched and entangled with the rest of the device, also a part of the embolic coil it was still attached to the rest of the device, the other part of the embolic coil was mechanically broken.A manufacturing record evaluation (mre) was performed for the finished device 30399409 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted a visual and microscopic inspection.During the visual and microscopic analysis of the device, it was noted that the introducer embolic coil has several stretches and entangled with the rest of the device.Although part of the embolic coil is still attached to the device, the embolic coil has a mechanically broken condition, this condition could be appeared during the removal of the device and could be related with excessive force applied to the device, however this cannot be conclusively determined.The customer complaint regarding ¿coil - unraveled/stretched-during use¿ was confirmed, since during the analysis the embolic coil was observed with several stretches.Although part of the embolic coil was noted attached to the rest of the device, the mechanical broken condition observed on the embolic coil could be related with the customer experience at the procedure time ¿coil - premature detachment-in mc during removal¿, due this condition the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Premature detachment is an unusual but known complication that can occur.It tends to occur during manipulation of the coil.The coil may get entangled within a coil mass and may meet resistance when withdrawing.If pulled against resistance the coil can either detach or stretch.When resistance is felt it is better to readvance coil and place in aneurysm sac.If majority of coil is in microcatheter it is better to withdraw the catheter and coil mass as a unit.¿ unraveled/stretched and premature detachment necessitating additional intervention are known potential complications associated with the use of embolic coils in endovascular embolization.The micrusframe instructions for use (ifu) cautions that if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of premature detachment.With the information provided, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique that may have contributed to the reported event rather than the design or manufacture of the device.The alleged device failures necessitated surgical intervention (i.E., use of a stent retriever and snare device) to preclude patient complications.Furthermore, it appears that patient treatment (i.E., coil embolization) was absent as a consequence of device "performance." the file will be re-reviewed if additional information is received at a later date.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 8MM X 29CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12267239
Report Number3008114965-2021-00371
Device Sequence Number4507565
Product Code KRD
UDI-Device Identifier10886704077909
UDI-Public10886704077909
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberMFR100829
Device Catalogue NumberMFR100829
Device Lot Number30399409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer08/10/2021
09/16/2021
10/18/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/26/2021
10/06/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOLITAIRE.; UNSPECIFIED SNARE DEVICE.; SOLITAIRE; UNSPECIFIED SNARE DEVICE
Outcome Attributed to Adverse Event Required Intervention;